Testosterone Stroke Warning Signs

In January 2014, the U.S. Food and Drug Administration (FDA) announced that it would investigate the side effects of testosterone drugs. The FDA’s announcement came on the heels of a study that suggested that men who take testosterone drugs have an increased risk of adverse cardiovascular events such as a heart attack or stroke.

Men taking testosterone should talk to their doctor about the risk of suffering a stroke while using testosterone and should be aware of the following signs of a testosterone stroke:

• Numbness or weakness in your face, arm, or leg, especially on one side • Confusion or trouble understanding other people • Trouble speaking • Trouble seeing with one or both eyes • Trouble walking or staying balanced or coordinated • Dizziness • Severe headache that comes on for no known reason
Men concerned about suffering a stroke while taking testosterone should talk to their physician about alternative treatments. The FDA advised doctors to consider whether the benefits outweigh the risks when prescribing testosterone drugs.

Contact Information